News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Endocrinology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Endocrinology Answers List

Forum Name: Endocrinology Topics

Question: Tsh levels?


 kix6676 - Sat Dec 08, 2007 3:10 am

I have recently seen my doctor for severe fatigue and muscle pain. I thought I may be diabetic as its in the family. The test results ruled that out however My tsh was 6.3 t4 0.7 and t3 was 3.5. The doctor told me she wants to retest in 3 months. Should I wait that long? I feel awful, I can barely stay awake through the day, I'm stiff and cold all of the time. My temp was 97.6 at all 3 visits. I thought that sounded a little low, however she said everyones body temp varies. I would appreciate any sugestions. I am 31/f and on no medications
 Dr. Chan Lowe - Sat Dec 08, 2007 2:41 pm

User avatar Hi Kix6676,

Each lab has different cut offs for "normals" with these tests; however, a TSH of 6.3 is generally considered elevated. Your T4 is likely borderline low. The T3 may be normal. Because your T3 is normal your doctor may feel it is a good idea to wait.

If the T3 is actually normal (based on your lab) then this would fit a condition called subclinical hypothyroidism. In this condition the actual levels of T3 or T4 are normal by lab standards but the body is sensing a need for more (hence the elevated TSH). In these cases, often the patient may feel better if a small amount of thyroid supplement is taken to bring the TSH back into normal range.

I certainly would never second guess your doctor because all I have is the information you have provided and I cannot examine you so please take the following comment in this light. If you are symptomatic consistent with hypothyroidism and your TSH is elevated you may wish to consider taking thyroid supplement to see if you feel better. This would be something to discuss with your doctor.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here